# SDR GVNA202305180144

- Difficulty date: May 17, 2023
- Submitted: May 18, 2023
- Operation: Air carrier
- Aircraft: N457MH
- Make and model: Bolkms BK117C2
- Aircraft serial: 9134
- Aircraft time: 8,441 hours
- Engine: Tmeca ARRIEL1E2
- System (JASC): 6410 · Tail Rotor Blades
- Part: Cowling
- Part number: 11730831
- Condition: Torn
- Location: T/R Blade
- Component: Tail Rotor Blad, Bolkms
- Stage of operation: NR
- How discovered: O
- Nature of condition: D
- Precautionary procedure: O

## Discrepancy

AFTER LANDING, INITIAL VISUAL INSP REVEALED VERTICAL FIN COWLING DAMAGE, VIA TAIL ROTOR STRIKE. SUSPECT VERTICAL FIN COWLING ONLY PARTIALLY SECURED PRIOR TO FLIGHT. DURING FWD FLIGHT, COWLING SEPARATED(NOT A COMPLETE IN-FLIGHT SEPARATION) FROM L/H SIDE, ALLOWING TAIL ROTOR BLADES TO CONTACT COWLING, REPEATEDLY. POST LANDING INSP, REVEALED MINOR DAMAGE TO T/R BLADES, AND SIGNIFICANT DAMAGE TO VERT FIN COWLING(NO MISSING MATERIAL OR PARTS - COWL REMAINED IN TACT AND PARTIALLY ATTACHED TO ACFT, BUT DAMAGED). REPLACED BOTH T/R BLADES W/NEW SERVICEABLE BLADES AND BALANCED TO MFG SPECS. REPLACED VERT FIN COWLING W/SERVICEABLE COWLING. PERFORMED OPERATIONAL CHK FLIGHT W/NO OTHER DEFECTS NOTED OR ANOMALIES. ACFT FULLY RELEASED FOR LINE SERVICE.
